Previous |  Up |  Next


Markov chains; monotonicity; nonnegative matrices
This second Part II, which follows a first Part I for the discrete-time case (see [DijkSl1]), deals with monotonicity and comparison results, as generalization of the pure stochastic case, for stochastic dynamic systems with arbitrary nonnegative generators in the continuous-time case. In contrast with the discrete-time case the generalization is no longer straightforward. A discrete-time transformation will therefore be developed first. Next, results from Part I can be adopted. The conditions, the technicalities and the results will be studied in detail for a reliability application that initiated the research. This concerns a reliability network with dependent components that can breakdown. A secure analytic performance bound is obtained.
[1] Berman A., Plemmons R. J.: Nonnegative Matrices in the Mathematical Sciences. Academic Press, New York 1979 MR 0544666 | Zbl 0815.15016
[2] Dijk N. M. van: Queuing Networks and Product Forms. Wiley, New York 1993 MR 1266845
[3] Dijk N. M. van, Sladký K.: Monotonicity and comparison results for nonnegative dynamic systems. Part I: Discrete-time case. Kybernetika 42 (2006), 37–56 MR 2208519
[4] Dijk N. M. van, Taylor P. G.: On strong stochastic comparison for steady state measures of Markov chains with a performability application. Oper. Res. 36 (2003), 3027–3030
[5] Gross D., Miller D. R.: The randomization technique as a modelling tool and solution procedure over discrete state Markov processes. Oper. Res. 32 (1984), 343–361 DOI 10.1287/opre.32.2.343 | MR 0747747
[6] Keilson J., Kester A.: Monotone matrices and monotone Markov processes. Stoch. Process. Appl. 5 (1977), 231–241 DOI 10.1016/0304-4149(77)90033-3 | MR 0458596 | Zbl 0367.60078
[7] Massey W. A.: Stochastic ordering for Markov processes on partially ordered spaces. Math. Oper. Res. 12 (1987), 350–367 DOI 10.1287/moor.12.2.350 | MR 0888982
[8] Melamed B., Yadin N.: Randomization procedures in the computation of cumulative-time distributions over discrete state Markov processes. Oper. Res. 32 (1984), 926–943 DOI 10.1287/opre.32.4.926 | MR 0865588 | Zbl 0546.90038
[9] Stoyan D.: Comparison Methods for Queues and Other Stochastic Models. Wiley, New York 1983 MR 0754339 | Zbl 0536.60085
Partner of
EuDML logo